Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 68, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2014, 12:48 AM CDT for Beaver County, Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2014, 12:48 AM CDT (05:48 UTC)
- Expired
- Jun 15, 2014, 1:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 94 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:57 AM CDT | HAIL 1.5 | Forgan, OK | TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 3517 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
873
WUUS54 KAMA 150548
SVRAMA
OKC007-150645-
/O.NEW.KAMA.SV.W.0068.140615T0548Z-140615T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1248 AM CDT SUN JUN 15 2014
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 145 AM CDT
* AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 2 MILES NORTHWEST OF FORGAN...OR 8 MILES NORTH OF BEAVER...
AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEAVER... MOCANE... KNOWLES...
GATE... FORGAN... FLORIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3700 9999 3678 10000 3680 10079 3700 10080
3701 10017 3701 10000
TIME...MOT...LOC 0548Z 267DEG 36KT 3693 10055
$$
JC2 follow-up statements
507
WWUS54 KAMA 150606
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
106 AM CDT SUN JUN 15 2014
OKC007-150645-
/O.CON.KAMA.SV.W.0068.000000T0000Z-140615T0645Z/
BEAVER OK-
106 AM CDT SUN JUN 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
BEAVER COUNTY UNTIL 145 AM CDT...
AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTHWEST OF KNOWLES...OR 13 MILES NORTHEAST OF
BEAVER...MOVING EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
BEAVER... MOCANE... KNOWLES...
GATE... FORGAN... FLORIS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3700 9999 3678 10000 3680 10079 3700 10073
3701 10017 3701 10000
TIME...MOT...LOC 0606Z 267DEG 36KT 3694 10032
$$
JC380
WWUS54 KAMA 150629
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
129 AM CDT SUN JUN 15 2014
OKC007-150645-
/O.CON.KAMA.SV.W.0068.000000T0000Z-140615T0645Z/
BEAVER OK-
129 AM CDT SUN JUN 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
BEAVER COUNTY UNTIL 145 AM CDT...
AT 125 AM CDT...EMERGENCY MANAGEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES
WEST OF KNOWLES...OR 12 MILES EAST OF BEAVER...MOVING EAST AT 40 MPH.
THIS STORM PRODUCED PING PONG BALL SIZE HAIL WHEN IT PASSED THROUGH
FORGAN.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
BEAVER... MOCANE... KNOWLES...
GATE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3700 9999 3678 10000 3680 10059 3700 10048
3701 10017 3701 10000
TIME...MOT...LOC 0628Z 267DEG 36KT 3688 10027
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:05 AM CDT, 43 minutes earlier.
Area forecast discussion, Jun 15, 12:05 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1205 AM CDT SUN JUN 15 2014 .AVIATION... FOR THE 06Z TAFS...COLD FRONT IS CURRENTLY MOVING THROUGH THE AREA. GUSTY WINDS ARE BEHIND THE FRONT FOR A FEW HOURS. SOME LOW CLOUDS COULD FORM BEHIND THE FRONT AS WELL BUT EXPECT ALL SITES TO REMAIN IN VFR TO MVFR CONDITIONS. WINDS WILL SLOWLY SPIN AROUND THE DIAL TO LAND COMING OUT OF THE SOUTHEAST BY TOMORROW. MOULTON && .PREV DISCUSSION... /ISSUED 608 PM CDT SAT JUN 14 2014/ AVIATION... FOR THE 00Z TAFS...SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS MOVING IN FROM NEW MEXICO. COVERAGE OF THE STORMS LOOKS TO BE LIMITED SO WENT WITH VCTS AT ALL SITES FOR A FEW HOURS THIS EVENING DURING THE BEST CHANCES FOR STORMS IN THE AREA. COLD FRONT WILL THEN PUSH THROUGH OVERNIGHT. NORTHERLY WINDS DIRECTLY BEHIND THE FRONT COULD BE GUSTY FOR A COUPLE OF HOURS BEFORE THE SLACK OFF. OTHERWISE VFR CONDITIONS FOR THE REST OF THE PERIOD PREV DISCUSSION... /ISSUED 540 PM CDT SAT JUN 14 2014/ DISCUSSION... FOR TONIGHT...MID LEVEL CAPPING INVERSION HAS BEEN SUCCESSFUL AT SUPPRESSING TSTM DEVELOPMENT SO FAR...ESPECIALLY ERN HALF OF THE AREA WHERE DEEPER MOISTURE RESIDES. HOWEVER...THERE MAY BE SUFFICIENT LIFT FROM AN APPRAOCHING UPPER LEVEL SHORTWAVE TROF AND CORRESPONDING SFC COLD FRONT IN ADDITION TO THE MEANDERING SURFACE DRYLINE TO CAUSE THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS SOMETIME THIS EVENING. HAVE THE HIGHEST POPS...ON THE ORDER OF 30 PERCENT...ACROSS ERN ZONES AND LOWEST FAR WRN ZONES FOR TONIGHT. SVR POTENTIAL IS CERTAINLY THERE AS PARAMETERS ARE IN PLACE. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED TO BE THE PRIMARY HAZARDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT IN ERN ZONES DURG THE EVENING HOURS. THE COLD FRONT WILL PUSH THRU THE AREA TONIGHT...THEN STALL IN THE AREA ON SUNDAY. HAVE INSERTED SLGT CHC POPS ERN ZONES SUNDAY AFTERNOON CLOSEST TO EXPECTED POSITION OF THE STALLED FRONTAL BOUNDARY... AND RETAINED SLGT CHC POPS FOR THAT SAME AREA SUNDAY NIGHT. LATER SHIFTS MAY NEED TO CONSIDER SPREADING POPS WWD LATE SUN AFTERNOON OR NIGHT DEPENDING ON WHERE THIS BOUNDARY ACTUALLY ENDS UP. OVERALL PATTERN WILL FEATURE AN UPPER LEVEL WRN US TROF AND SERN US UPPER LEVEL RIDGE THROUGH MIDDLE OF NEXT WEEK. BROAD SW FLOW ALOFT WILL LIKELY HAVE A FEW EMBEDDED MINOR SHORTWAVE TROFS ZIPPING ACROSS SRN AND CNTRL HIGH PLAINS THRU WEDNESDAY NIGHT BEFORE THE WRN TROF TRACKS ENE. THIS TYPE OF PATTERN USUALLY PORTENDS TO A SLOSHING DRYLINE SCENARIO. HAVE RETAINED SLGT CHC POPS FOR MONDAY NIGHT... WEDNESDAY...AND WEDNESDAY NIGHT MOST PLACES TO ACCOUNT FOR THE PROGGED SCENARIO. LATER SHIFTS MAY NEED TO CONSIDER POPS FOR ADDITIONAL PERIODS IF WARRANTED. AS IS TYPICAL WITH A SLOSHING DRYLINE...IF STORMS FORM MON NIGHT...WED AND WED NIGHT...SOME STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS AT THIS TIME. ANOTHER COLD FRONT IS SLATED TO MOVE ACROSS THE AREA AROUND THE MIDDLE OF NEXT WEEK. MEDIUM RANGE MODELS ARE IN BASIC AGREEMENT WITH DIFFERENCES NOTED IN HANDLING INDIVIDUAL SHORTWAVE TROFS EMBEDDED IN THE PREVAILING SW FLOW. ANDRADE FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THROUGH MUCH OF NEXT WEEK AT THIS TIME DUE TO RECENT RAINS...NON SUPPORTIVE FUELS DUE TO GREENUP...AND LOW ERC VALUES. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 19/09
Hazardous weather outlook, Jun 14, 5:19 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 519 PM CDT SAT JUN 14 2014 OKZ001>003-TXZ001>020-151100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 519 PM CDT SAT JUN 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS DEVELOP... A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL UP TO THE SIZE OF TENNIS BALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH THE PRIMARY HAZARDS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION...THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES LATE SUNDAY AFTERNOON AND NIGHT...AND THEN ACROSS MUCH OF THE AREA MONDAY NIGHT...WEDNESDAY...AND WEDNESDAY NIGHT. A FEW STORMS THAT DEVELOP DURING THIS TIME PERIOD MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION THIS EVENING. ANDRADE
In the hours before
Special weather statement, Jun 14, 7:36 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 736 PM CDT SAT JUN 14 2014 OKZ001-150115- CIMARRON OK- 736 PM CDT SAT JUN 14 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CIMARRON COUNTY UNTIL 815 PM CDT/715 PM MDT/... AT 630 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTH OF SENECA...OR 22 MILES NORTH OF CLAYTON...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WHEELESS... KENTON... BLACK MESA PARK... STRONG WINDS WITH THIS STORM WILL OCCUR WITH VERY LITTLE RAIN. EVEN THOUGH IT MAY NOT RAIN...STRONG WINDS ARE EXPECTED. SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3700 10241 3655 10301 3700 10300 TIME...MOT...LOC 0034Z 217DEG 26KT 3679 10307 SIMPSON
Special weather statement, Jun 15, 12:08 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1208 AM CDT SUN JUN 15 2014 OKZ002-003-150600- BEAVER OK-TEXAS OK- 1208 AM CDT SUN JUN 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BEAVER AND NORTHEASTERN TEXAS COUNTIES UNTIL 100 AM CDT... AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR TYRONE...OR 9 MILES SOUTHWEST OF LIBERAL... MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BEAVER... TYRONE... TURPIN... MOCANE... KNOWLES... HOOKER... GATE... FORGAN... FLORIS... BOYD... BAKER... ADAMS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3700 9999 3666 10000 3671 10131 3700 10129 TIME...MOT...LOC 0508Z 267DEG 47KT 3697 10101 JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:36 PM CDT | Special Weather Statement | AMA | Cimarron | 39 min |
| Jun 15, 12:08 AM CDT | Special Weather Statement | AMA | Beaver | 52 min |
| Jun 15, 1:43 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.